Is an indent and large hard lump normal after Lip Injections? Is this part of the swelling/bruising process? (photos)

I received juvaderm lip injections 3 days ago. Overall I'm happy with the result, but have noticed a lump or hard bump left from one of the injected sites on the bottom. It's bruised around the lump & you can see an indent. Is this something I should see the doctor befor my 3 week follow up? It's not painful but a significant lump with a indent between two injections sites. Will this go down?

Doctor Answers 7

Swelling and bruising after lip injection is common

Thank you for your inquiry. Your concern is understandable; however, swelling and bruising like this are common side effects after lip injections, and they will subside. The lips take about 2 weeks to settle with the new product in them. Be

patient with your results, because the rate at which people heal and recover varies. Contact your physician if you have any concerns.

For next time, knowing how to reduce bruising and swelling prior to your next injection may help avoid them altogether. You can minimize bruising by not consuming certain ingredients that cause bruising such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills. Icing the lips immediately after injections and repeated sessions of icing on the lips for the first 24 hours can help relieve symptoms quicker. Elevated sleeping the first night is recommended to reduce any swelling in the face and lips.

 


 


Toronto Facial Plastic Surgeon
4.8 out of 5 stars 131 reviews

Bruising and Swelling after Lip Filler Injection

Thank you for your question. This looks like typical bruising and swelling after injection. It can take up to 2 weeks for this to resolve. Avoid taking NSAID’s like Ibuprofen as the cause the blood to thin leading to more bruising. If you are having pain you can take Tylenol. You can ice the area to help reduce swelling. If you are not happy with your results after all swelling and bruising resolves you can have it dissolved with hyaluronidase. I hope this information helps. Best of Luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 35 reviews

Lip bump and dent after injections

This is still within the norm after 3 days. This should all settle down in a week or so. If still concerned at day 10-14, please discuss with your doctor. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Lip injections

Swelling and bruising are common after lip injections.  The lump you feel may be a part of that.  It can take up to two weeks for the swelling to resolve.  If after that time you are unhappy with your results, return to your injector for an evaluation.

Camille Cash, MD
Houston Plastic Surgeon
4.8 out of 5 stars 31 reviews

Bumps and Bruising After Lip Injections

Some small lumps or hard bumps after lip injections can be normal. The site where the needle was inserted into the skin can swell into lumps similar to what you are describing.  Some bruising is possible as well, and the amount you have in your photos is within what is considered normal after 3 days.  This will go down over time - typically 3-7 days.

If you have any questions or concerns, however, I recommend you contact your doctor who injected you.  It is a good idea to stay in close contact with them if you aren't sure about how you are healing.  

Give yourself at least 2 weeks to allow your lips to fully heal and have the final result you are looking for.

Best of luck!

Kyle T. Yamamoto, MD
Reno Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Knowing What's Normal with Lip Augmentation with Fillers (juvederm, restylane)

This looks like typical bruising and swelling which can last 1-2 weeks after your procedure, but will resolve. If you're unhappy with your final results you can have it reversed with Hyaluronidase and try a different technique next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

Bruising/swelling after lip filler injection

Bruising and swelling are not uncommon after lip filler injection and this appears like bruising at the injection sites. Unless something changes, I would give the lips time to heal before assessing your results. It can take up to 14 days for the bruising to resolve. Hang in there!

Shaun Patel, MD
Miami Physician
5.0 out of 5 stars 50 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.